MAUDE Adverse Event Report: ALCON GRIESHABER AG FLEXIBLE IRIS RETRACTOR; CLIP, IRIS RETRACTOR

ALCON GRIESHABER AG FLEXIBLE IRIS RETRACTOR; CLIP, IRIS RETRACTOR
Catalog Number 611.75
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Capsular Bag Tear (2639)
Date of Event 05/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A literature article stated that while using the iris hook they noted posterior capsule rupture or zonular fiber rupture with or without vitreous loss and post operatively intraocular pressure was high in patients.
 
Additional Manufacturer Narrative
Additional information has been provided in sections h.6 and h.10.A review of the device history record could not be performed.Lot number of devices is unknown this is a clinical literature research; no further information can be obtained for the cases mentioned in the study.The studys purpose was to compare the incidence of complications between flexible iris retractor (fir) and a similar operation technique.The study describes that the rate for complications is higher with the alternative technique, than using the fir.Sample has not been returned for evaluation.Not enough information was provided from the account to properly complete an investigation.The root cause could not be identified by the investigation.There is no new risk discovered for the use of flexible iris retractors.No further actions required.Investigation has been completed based on current information.The manufacturer internal reference number is: (b)(4).

Brand Name
FLEXIBLE IRIS RETRACTOR
Common Device Name
CLIP, IRIS RETRACTOR
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14797164
Report Number3003398873-2022-00040
Device Sequence Number20286773
Product Code HOC
UDI-Device Identifier07612717012233
UDI-Public07612717012233
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number611.75
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown